MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0840
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the head from the stem and trunnion wear after patient experienced "a tremendous amount" of pain after standing from a seated position.The head and stem were revised.The devices are allegedly available for return and the rep provided the primary operative report.Rep confirmed that no further information will be available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation and wear involving a accolade stem was reported.Material analysis of the returned devices confirmed the loss of taper lock between the femoral head and stem and stem trunnion wear.Method & results: product evaluation and results: visual inspection of the returned device noted the following: the returned hip stem is exhibited in figures 1-8.Images were obtained for the stem from the anterior, posterior, inferior, and superior view in figures 3-6.Damage was observed on the stem consistent with the implantation/explantation process on the neck and main body figures 4, 5 and 7.Damage was observed on the stem trunnion consistent with the loss of taper lock figure 8.Material analysis of the returned device noted the following: damage consistent with the implantation/explantation process was observed on the stem neck and main body.Damage consistent with loss of taper lock was observed on the stem trunnion.Evidence of impingement from the stem was observed on the distal rim of the head.Discoloration was observed on the articulating surface of the head and the source was unable to be determined.Debris was observed on the taper of the head consistent with the base material, material transfer from the stem, an oxide, and a biological material.Elemental analysis confirmed that the base material of the head is consistent with an astm f1537 and the stem is consistent with an astm f1813 alloy.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis concluded that damage consistent with loss of taper lock was observed on the stem trunnion.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9221446
Report Number0002249697-2019-03589
Device Sequence Number14133748
Product Code LPH
UDI-Device Identifier04546540510600
UDI-Public04546540510600
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Catalogue Number6020-0840
Device Lot Number30526903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight91